Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 31, NWS Reno, NV

July 9, 2015Nevada County, Placer County, Sierra County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 9, 2015, 12:50 PM PDT for Nevada County, Placer County, Sierra County, California. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 12:50 PM PDT (19:50 UTC)
Expired
Jul 9, 2015, 1:15 PM PDT
In force
25 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Nevada County, CA, Placer County, CA, Sierra County, CA

The radar

The Reno radar (KRGX), 75 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:00 PM PDTHAIL 0.254 S Prosser Creek Reser, CAACCUMULATING PEA SIZE HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS55 KREV 091950
SVRREV
CAC057-061-091-092015-
/O.NEW.KREV.SV.W.0031.150709T1950Z-150709T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
1250 PM PDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLACER COUNTY IN CENTRAL CALIFORNIA...
  NEVADA COUNTY IN NORTHERN CALIFORNIA...
  SIERRA COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 115 PM PDT

* AT 1249 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER TRUCKEE... AND 
  MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOCA RESERVOIR...STAMPEDE RESERVOIR...PROSSER CREEK RESERVOIR...
  INDEPENDENCE LAKE...NORTHSTAR...GLENSHIRE-DEVONSHIRE CDP...
  HIRSCHDALE...TRUCKEE...ALPINE MEADOWS CAMPGROUND...BOCA
  CAMPGROUND...NORTHSTAR SKI AREA...CA 89 AT NEVADA-SIERRA CO LINE...
  LOGGER CAMPGROUND...BOCA REST CAMPGROUND...DONNER MEMORIAL
  CAMPGROUND...HOBART MILLS...GRANITE FLAT CAMPGROUND...LAKESIDE
  CAMPGROUND...TRUCKEE-TAHOE AIRPORT AND CA 89 AT PLACER-NEVADA CO
  LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS. ACCUMULATING SMALL HAIL WILL ALSO OCCUR 
ON AREA ROADS INCLUDING INTERSTATE 80.

&&

LAT...LON 3951 12009 3929 12002 3922 12024 3942 12038
      3942 12037
TIME...MOT...LOC 1949Z 158DEG 9KT 3933 12017 

$$

JW
2 follow-up statements
979 
WWUS55 KREV 092006
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
106 PM PDT THU JUL 9 2015

CAC057-061-091-092015-
/O.CON.KREV.SV.W.0031.000000T0000Z-150709T2015Z/
PLACER CA-NEVADA CA-SIERRA CA-
106 PM PDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM PDT
FOR PLACER...NEVADA AND SIERRA COUNTIES...

AT 106 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER PROSSER CREEK RESERVOIR. THIS STORM 
WAS NEARLY STATIONARY. ACCUMULATING HAIL HAS BEEN REPORTED IN 
TRUCKEE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOCA RESERVOIR...STAMPEDE RESERVOIR...PROSSER CREEK RESERVOIR...
INDEPENDENCE LAKE...NORTHSTAR...GLENSHIRE-DEVONSHIRE CDP...
HIRSCHDALE...TRUCKEE...ALPINE MEADOWS CAMPGROUND...BOCA CAMPGROUND...
NORTHSTAR SKI AREA...CA 89 AT NEVADA-SIERRA CO LINE...LOGGER
CAMPGROUND...BOCA REST CAMPGROUND...DONNER MEMORIAL CAMPGROUND...
HOBART MILLS...GRANITE FLAT CAMPGROUND...LAKESIDE CAMPGROUND...
TRUCKEE-TAHOE AIRPORT AND CA 89 AT PLACER-NEVADA CO LINE.

LAT...LON 3951 12009 3929 12002 3922 12024 3942 12038
      3942 12037
TIME...MOT...LOC 2006Z 158DEG 9KT 3937 12019 

$$

JW
034 
WWUS55 KREV 092014
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
114 PM PDT THU JUL 9 2015

CAC057-061-091-092023-
/O.EXP.KREV.SV.W.0031.000000T0000Z-150709T2015Z/
PLACER CA-NEVADA CA-SIERRA CA-
114 PM PDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR PLACER...NEVADA AND SIERRA
COUNTIES WILL EXPIRE AT 115 PM PDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL OF 
MARBLE SIZE REMAINS POSSIBLE WITH THIS STORM.

LAT...LON 3951 12009 3929 12002 3922 12024 3942 12038
      3942 12037
TIME...MOT...LOC 2005Z 158DEG 9KT 3937 12019 

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:04 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 9, 9:04 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
904 AM PDT THU JUL 9 2015

.UPDATE...
UPPER LOW TRACKING ACROSS SOUTHERN CA THIS MORNING WITH CONVECTION
ALREADY ONGOING ALONG THE SIERRA SOUTH OF LAKE TAHOE. 12Z NAM
SOUNDINGS INDICATE SUFFICIENT SPEED IN THE STORM BEARING LAYER
ALONG WITH LARGE CAPES ON THE ORDER OF 1000 J/KG, ESPECIALLY
ACROSS WESTERN NV, TO PRODUCE STRONG THUNDERSTORMS. A FEW STORMS
WILL APPROACH SEVERE CRITERIA WITH LARGE HAIL AND VERY HEAVY RAIN.
HIGHER ELEVATIONS MAY SEE LARGE ACCUMULATIONS OF SMALL HAIL TODAY
ESPECIALLY IN MONO COUNTY CLOSER TO UPPER LOW. EXPECT CONVECTION
TO FIRE EARLY. WE HAVE BUMPED UP COVERAGE A BIT THROUGH 03Z. HOHMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 259 AM PDT THU JUL 9 2015/

SYNOPSIS...

SHOWERS, ISOLATED THUNDERSTORMS AND MILD TEMPERATURES ARE EXPECTED
TODAY FOR THE SIERRA AND WESTERN NEVADA AS AN UPPER LOW MOVES INTO
CALIFORNIA. CHANCES FOR SHOWERS AND STORMS DECREASE FRIDAY AND
SATURDAY AS A DRIER AIRMASS BEGINS TO WORK INTO THE REGION. EARLY
NEXT WEEK, SHOWERS WILL END WITH TEMPERATURES SLOWLY WARMING BACK
TO NEAR AVERAGE.

SHORT TERM...

LOW PRESSURE HAS FINALLY DECIDED TO MOVE INTO CALIFORNIA NEAR
MONTEREY BAY AFTER MILLING AROUND OFFSHORE FOR ALMOST A WEEK. AN
IMPULSE ROTATING AROUND THE LOW IS CURRENTLY WORKING THROUGH WEST-
CENTRAL NEVADA NEAR/SOUTH OF HIGHWAY 50. NOCTURNALLY/UPPER
DISTURBANCE-DRIVEN THUNDERSTORMS EARLIER SOUTH OF HIGHWAY 50 HAVE
ENDED FOR THE MOST PART ALTHOUGH THERE ARE SOME ISOLATED SHOWERS
LEFTOVER AT THIS TIME BASED ON RADAR.

TODAY, ANOTHER ROUND OF SCATTERED TO WIDESPREAD SHOWERS ARE
EXPECTED FOR NORTHEAST CALIFORNIA, THE SIERRA AND WESTERN NEVADA
AS THE UPPER LOW SLIDES EAST OVER THE SIERRA BY LATE AFTERNOON.
WITH HIGH TEMPERATURES EASING DOWN FURTHER AND AN EARLY START
PROGGED BY MODELS FOR SHOWERS (WHICH SHOULD RESTRICT INSTABILITY),
THUNDERSTORMS ARE EXPECTED TO A BIT TAMER OVERALL. THAT BEING
SAID, THERE IS STILL AT LEAST A FEW HUNDRED J/KG OF CAPE SHOWING
UP IN MODEL SOUNDINGS AND MOISTURE REMAINS FAIRLY HIGH, SO SOME
STORMS COULD CERTAINLY PRODUCE HEAVY RAIN ESPECIALLY IF SHOWERS
HOLD OFF LONGER THAN PROGGED (FOR INCREASED INSTABILITY). ALSO,
FLASH FLOODING IS STILL LOCALLY POSSIBLE IF STORMS GET LOCKED TO
TERRAIN OR GO OVER BURN AREAS.

TONIGHT AND FRIDAY MORNING, ISOLATED TO SCATTERED SHOWERS MAY
PERSIST AS THE UPPER LOW CONTINUES TO SLIDE BY TO THE SOUTH.
FRIDAY AFTERNOON AND EVENING, COVERAGE OF STORMS IS EXPECTED TO
BEGIN EASING DOWN AS THE UPPER LOW OPENS UP AND BEGINS TO PULL OFF
TO THE EAST. STILL, WEAK TROUGHING WILL HANG AROUND WITH MOISTURE
STILL AROUND SO SCATTERED STORMS ARE EXPECTED AGAIN, ESPECIALLY IN
THE FAVORED AREAS OF LASSEN/NORTHERN WASHOE COUNTIES AND MONO-
MINERAL COUNTIES.

SATURDAY, WARMING ALOFT AND SOME LOW LEVEL DRYING MOVES IN AS
SOUTHWEST FLOW ALOFT DEVELOPS BEHIND THE EXITING TROUGH. THIS
SHOULD SUPPRESS CONVECTION FOR MANY AREAS. HOWEVER, A FEW
DIURNALLY-LINKED STORMS CANNOT BE RULED OUT IN THE FAVORED
LASSEN-NORTHERN WASHOE AND MONO-MINERAL COUNTY AREAS.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

WE BASICALLY LEFT THE EXTENDED FORECAST UNCHANGED THIS PERIOD AS
MEDIUM RANGE OPERATIONAL MODELS REMAIN IN DECENT AGREEMENT THAT A
LONG WAVE TROUGH WILL DEVELOP OFFSHORE. THIS WILL PROVIDE SOUTHWEST
FLOW ALOFT AND BEGIN TO PUSH THE MOISTURE THAT HAS BEEN ENTRENCHED
OVER THE REGION OFF TO THE EAST.

THE ECMWF IS A LITTLE SLOWER TO MOVE THE MOISTURE OUT AND WE WILL
MAINTAIN SLIGHT CHANCE POPS OVER THE FAR NORTHERN CWA SUNDAY...BUT
OTHERWISE THIS WILL BE A DRY FORECAST WITH SLOWLY RISING HIGH
TEMPERATURES. THE ECMWF DOES TRY TO INDICATE SOME CONVECTION OVER
THE FAR NORTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE...BUT MOST OF
THE GEFS ENSEMBLE MEMBERS SHOW MORE OF A ZONAL FLOW PATTERN BY THEN.
WILL LEAVE OUT ANY POPS JUST YET.

HIGH TEMPERATURES RISE TO NEAR AVERAGE AGAIN BY TUESDAY AND
WEDNESDAY AFTER STAYING BELOW NORMAL FOR SUNDAY AND MONDAY. 20

AVIATION...

UPPER LOW MOVING OVER THE REGION SHOULD PRODUCE MORE WIDESPREAD
CLOUDINESS AND SHOWERS WITH LESS CHANCE OF THUNDERSTORMS DUE TO
DECREASED LOW LEVEL INSTABILITY. CHANCES OF ANY TERMINAL
EXPERIENCING A THUNDERSTORM THROUGH THIS EVENING IS LESS THAN 30%.
WHILE CLOUDS WILL BE MORE WIDESPREAD CIGS AND VSBYS SHOULD GENERALLY
BY VFR THROUGH THE EVENING. WHERE HEAVIER SHOWERS DEVELOP THERE WILL
BE PERIODS OF MVFR CEILINGS AND MOUNTAIN TOPS ARE MORE LIKELY TO BE
OBSCURED TODAY. TURBULENCE SHOULD BE CONFINED TO NEAR EMBEDDED
THUNDERSTORM CELLS AND SURFACE WINDS WILL BE FAIRLY LIGHT.

THE LOW IS STILL PRESENT FOR FRIDAY...BUT BEGINNING TO WEAKEN. THERE
SHOULD BE LESS COVERAGE OF SHOWERS AND THUNDERSTORMS BY FRIDAY AND
EVEN LESS AS WE MOVE INTO THE WEEKEND AND BEGIN TO DRY OUT THE
ATMOSPHERE OVER THE REGION. 20

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 9, 12:13 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
1213 PM PDT THU JUL 9 2015

NVZ003-091945-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
1213 PM PDT THU JUL 9 2015

...STRONG THUNDERSTORM NEAR RENO...

AT 1207 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTH RENO...MOVING NORTHWEST AT 10 MPH.

PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. WINDS IN EXCESS OF
45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RENO...SPARKS...RENO-TAHOE INTERNATIONAL AIRPORT...HIDDEN VALLEY AND
SUN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3946 11964 3942 11978 3955 11992 3961 11976
TIME...MOT...LOC 1911Z 138DEG 10KT 3947 11973

TF
Special weather statement, Jul 9, 12:23 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1223 PM PDT THU JUL 9 2015

NVZ004-092000-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
1223 PM PDT THU JUL 9 2015

...STRONG THUNDERSTORM TO AFFECT HIGHWAY 50 NEAR NEW PASS SUMMIT...

AT 1222 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF NEW PASS SUMMIT...MOVING NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEALY PEAK AND HIGHWAY 50 NEAR NEW PASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON U.S. 50 NEAR NEW PASS SUMMIT.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3957 11748 3953 11750 3954 11752 3952 11757
      3946 11766 3974 11790 3985 11758 3958 11747
TIME...MOT...LOC 1922Z 154DEG 15KT 3956 11760

JW
Special weather statement, Jul 9, 12:32 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1232 PM PDT THU JUL 9 2015

CAZ071-072-NVZ002-092030-
GREATER LAKE TAHOE AREA CA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES CA-GREATER LAKE TAHOE AREA NV-
1232 PM PDT THU JUL 9 2015

...STRONG THUNDERSTORMS TO AFFECT TRUCKEE AND I-80...

AT 1230 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NORTHSTAR TO NEAR ALPINE MEADOWS...AND
MOVING NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS. ACCUMULATING SMALL HAIL MAY ALSO OCCUR
WITH THESE STORMS CREATING HAZARDOUS DRIVING CONDITIONS ON ROADS
INCLUDING INTERSTATE 80 AND CALIFORNIA 89.

LOCATIONS IMPACTED INCLUDE...
TAHOE CITY...SQUAW VALLEY...BOCA RESERVOIR...ALPINE MEADOWS...KINGS
BEACH...PROSSER CREEK RESERVOIR...INDEPENDENCE LAKE...CARNELIAN
BAY...NORTHSTAR...GLENSHIRE-DEVONSHIRE CDP...DONNER PEAK...
HIRSCHDALE...INCLINE VILLAGE-CRYSTAL BAY...TRUCKEE...ALPINE MEADOWS
CAMPGROUND...NORTHSTAR SKI AREA...CA 89 AT NEVADA-SIERRA CO LINE...
UPPER LITTLE TRUCKEE CAMPGROUND...DONNER MEMORIAL CAMPGROUND AND
TAHOE STATE REC AREA CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN DONNER
SUMMIT AND FLORISTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

&&

LAT...LON 3960 12023 3926 11998 3911 12023 3920 12025
      3939 12036 3943 12037 3948 12043
TIME...MOT...LOC 1930Z 139DEG 11KT 3926 12010 3914 12030

JW
Local storm report, Jul 9, 12:43 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1243 PM PDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 S RENO                39.47N 119.82W
07/09/2015  E0.25 INCH       WASHOE             NV   NWS EMPLOYEE

            MOSTLY PEA SIZE HAIL REPORTED IN SOUTH RENO WITH A FEW A
            BIT LARGER SIZED HAIL.

&&

ELW
Local storm report, Jul 9, 12:45 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1245 PM PDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      JOHNSON LANE            39.05N 119.72W
07/09/2015                   DOUGLAS            NV   NWS EMPLOYEE

            FLASH FLOODING REPORTED IN JOHNSON LANE.

&&

ELW
Special weather statement, Jul 9, 12:48 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1248 PM PDT THU JUL 9 2015

NVZ003-092030-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
1248 PM PDT THU JUL 9 2015

...SPECIAL WEATHER STATEMENT...

AT 1245 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SPARKS...OR NEAR RENO...MOVING NORTHWEST AT 10 MPH.

SMALL HAIL AND TORRENTIAL RAINFALL EXPECTED OVER NORTHEASTERN
SPARKS. LOCALIZED AREAS OF URBAN FLOODING ARE POSSIBLE WITH THIS
STORM. STORMS WILL ALSO IMPACT SECTIONS OF I-80 WEST OF FERNLEY.

LOCATIONS IMPACTED INCLUDE... SPARKS...SPANISH
SPRINGS...PATRICK...WADSWORTH...INCLUDING SECTIONS INTERSTATE 80
THROUGH THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3957 11932 3946 11980 3963 11992 3974 11944
TIME...MOT...LOC 1945Z 136DEG 8KT 3955 11973

TF

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:32 PM PDTSpecial Weather StatementREVSierra58 min
Jul 9, 1:09 PM PDTSpecial Weather StatementREVPlumas51 min
Jul 9, 1:27 PM PDTSpecial Weather StatementREVSierra63 min
Jul 9, 1:56 PM PDTSevere Thunderstorm WarningREVLassen, Plumas49 min
Jul 9, 2:07 PM PDTSpecial Weather StatementREVPlumas38 min
Jul 9, 2:27 PM PDTFlash Flood WarningREVPlumas3 hr
Jul 9, 3:05 PM PDTSpecial Weather StatementREVPlumas55 min
Jul 9, 4:02 PM PDTSpecial Weather StatementREVLassen58 min
Jul 9, 4:18 PM PDTSpecial Weather StatementREVLassen42 min
Jul 9, 4:51 PM PDTSpecial Weather StatementREVLassen39 min

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.